Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 226, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 9, 2002, 8:18 PM CST. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2002, 8:18 PM CST (02:18 UTC)
- Expired
- Nov 9, 2002, 9:00 PM CST
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 1:00 PM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Nov 9, 1:00 PM CST, 7 hours 18 minutes before
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
Hazardous weather outlook, Nov 9, 7:05 AM CST, 13 hours 13 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-092100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 705 AM CST SAT NOV 9 2002 THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE EASTERN PORTION OF THE COUNTY WARNING AREA FROM LATE THIS AFTERNOON INTO TONIGHT. THE AREA AFFECTED IS EAST AND SOUTH OF A LINE FROM FREEBURG MO IN OSAGE COUNTY TO BOWLING GREEN TO MT STERLING IL IN BROWN COUNTY. DISCUSSION... WARM AND MOIST AIR IS MOVING NORTH INTO THE REGION ON STRONG LOW LEVEL WINDS. THIS AIR MASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEAST PORTION OF THE COUNTY WARNING AREA. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING SURFACE WINDS THE PRIMARY THREAT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:58 PM CST | Severe Thunderstorm Warning | LSX | 32 min | |
| Nov 10, 12:02 PM CST | Severe Thunderstorm Warning | LSX | 43 min | |
| Nov 10, 12:18 PM CST | Flash Flood Warning | LSX | Clinton, Marion, Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.